Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 97, NWS Cheyenne, WY

September 1, 1999Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Sep 1, 1999, 3:49 PM MDT for Scotts Bluff County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 1999, 3:49 PM MDT (21:49 UTC)
Expired
Sep 1, 1999, 4:50 PM MDT
In force
61 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 120 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 2:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 1999-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 1999-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:21 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Sep 1, 2:21 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED SEP 1 1999

SEVERE WEATHER IS SHORT TERM PROBLEM.  SEVERE THUNDERSTORM WATCH IN
EFFECT FOR PORTIONS OF SE WY AND THE PANHANDLE UNTIL 8 PM.  HAVE
ALREADY ISSUED TORNADO WARNING FOR PLATTE COUNTY.  LAPS DATA
SHOWING CAPES 1000-1500 IN WATCH AREA ALONG WITH LIS -4/-5.

LONG WAVE TROF OVER WEST COAST WITH EMBEDDED SHORT WAVES IN UPPER
SOUTHWEST FLOW WILL KEEP UNSETTLED WEATHER IN THIS FORECAST.  BASED
ON THE QPF OF ALL THREE MODELS WILL HAVE MENTION OF POPS THROUGHOUT
THE FORECAST.  LOOKS LIKE WE WILL HAVE MONSOONAL FLOW SO MOISTURE
WONT BE A PROBLEM.  TEMPS WILL BE COOLER WITH LOTS OF CLOUD COVER.

.CYS...
WY...SEVERE THUNDERSTORM WATCH UNTIL 8 PM WYZNS 64...66>70.
NE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM NEZNS 1>3...19>21...54-55.

GRIFFITH

In the hours before

Special weather statement, Sep 1, 10:06 AM MDT, 5 hours 43 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-012300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 AM MDT WED SEP 1 1999

THE SEVERE WEATHER POTENTIAL IN SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE IS MODERATE TODAY.

SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS SOUTHEAST
WYOMING THIS MORNING.  A COLD FRONT HAS STALLED OUT FROM SOUTHEAST
WYOMING INTO THE PANHANDLE OF NEBRASKA.  IN ADDITION THE JET
STREAM IS ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE COWBOY STATE
THIS MORNING.  SEVERAL UPPER LEVEL DISTURBANCES ARE BEING DRIVEN BY
THE JET STREAM.

WITH THE ABOVE FEATURES IN PLACE THE ATMOSPHERE IS IN A CONDITION
FAVORABLE FOR SEVERE WEATHER.  THE PRIMARY THREAT TODAY WILL BE
LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO CANNOT
BE RULED OUT OF THE QUESTION LATER THIS AFTERNOON INTO THE EVENING
HOURS.

SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY
AFTER 2 PM AND EAST OF THE LARAMIE RANGE.

GRIFFITH

WCJIN-WYSE-WYNE
Special weather statement, Sep 1, 10:06 AM MDT, 5 hours 43 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-012300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1006 AM MDT WED SEP 1 1999

THE SEVERE WEATHER POTENTIAL IN SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE IS MODERATE TODAY.

SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS SOUTHEAST
WYOMING THIS MORNING.  A COLD FRONT HAS STALLED OUT FROM SOUTHEAST
WYOMING INTO THE PANHANDLE OF NEBRASKA.  IN ADDITION THE JET
STREAM IS ORIENTED SOUTHWEST TO NORTHEAST ACROSS THE COWBOY STATE
THIS MORNING.  SEVERAL UPPER LEVEL DISTURBANCES ARE BEING DRIVEN BY
THE JET STREAM.

WITH THE ABOVE FEATURES IN PLACE THE ATMOSPHERE IS IN A CONDITION
FAVORABLE FOR SEVERE WEATHER.  THE PRIMARY THREAT TODAY WILL BE
LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED TORNADO CANNOT
BE RULED OUT OF THE QUESTION LATER THIS AFTERNOON INTO THE EVENING
HOURS.

SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY
AFTER 2 PM AND EAST OF THE LARAMIE RANGE.

GRIFFITH

WCJIN-WYSE-WYNE
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 50 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT WED SEP 1 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE...
PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE
COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE
BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE
CITY OF LARAMIE.

IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES...
SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES.
THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL...
BRIDGEPORT AND HARRISBURG.

INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A
THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN
ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE
EXPECTED TO PERSIST UNTIL 800 PM MDT.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.  STAY TUNED TO
YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

BANN
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 50 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT WED SEP 1 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE...
PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE
COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE
BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE
CITY OF LARAMIE.

IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES...
SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES.
THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL...
BRIDGEPORT AND HARRISBURG.

INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A
THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN
ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE
EXPECTED TO PERSIST UNTIL 800 PM MDT.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.  STAY TUNED TO
YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

BANN
WCJIN-WYSE-WYNE
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 50 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT WED SEP 1 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE...
PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE
COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE
BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE
CITY OF LARAMIE.

IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES...
SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES.
THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL...
BRIDGEPORT AND HARRISBURG.

INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A
THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN
ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE
EXPECTED TO PERSIST UNTIL 800 PM MDT.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.  STAY TUNED TO
YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

BANN
Special weather statement, Sep 1, 1:59 PM MDT, 1 hour 50 minutes before
NEZ001>003-019>021-054-055-WYZ064-066>070-020200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT WED SEP 1 1999

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM MDT FOR PARTS OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

IN WYOMING...THE SEVERE THUNDERSTORM WATCH INCLUDES LARAMIE...
PLATTE...GOSHEN...EASTERN ALBANY...AND EXTREME SOUTH CENTRAL CONVERSE
COUNTIES OF SOUTHEAST WYOMING. THIS WATCH INCLUDES CHEYENNE...PINE
BLUFFS...TORRINGTON AND WHEATLAND. THIS WATCH DOES NOT INCLUDE THE
CITY OF LARAMIE.

IN NEBRASKA...THE WATCH INCLUDES SCOTTS BLUFF...BOX BUTTE...DAWES...
SOUTHERN SIOUX...KIMBALL...BANNER...CHEYENNE AND MORRILL COUNTIES.
THIS WATCH AFFECTS SCOTTSBLUFF...ALLIANCE...SIDNEY...KIMBALL...
BRIDGEPORT AND HARRISBURG.

INCREASING AMOUNTS OF HUMIDITY...SOME AFTERNOON SUNSHINE AND A
THE APPROACH OF A COLD FRONT HAS COMBINED TO PRODUCE AN
ATMOSPHERE CONDUCIVE FOR SEVERE WEATHER. THESE CONDITIONS ARE
EXPECTED TO PERSIST UNTIL 800 PM MDT.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.  STAY TUNED TO
YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

BANN
WCJIN-WYSE-WYNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:18 PM MDTTornado WarningCYSScotts Bluff32 min
Sep 1, 3:45 PM MDTSevere Thunderstorm WarningCYSSioux65 min
Sep 1, 4:10 PM MDTSevere Thunderstorm WarningCYSScotts Bluff50 min
Sep 1, 5:08 PM MDTSevere Thunderstorm WarningCYSBox Butte47 min
Sep 1, 5:26 PM MDTSevere Thunderstorm WarningCYSBox Butte34 min
Sep 1, 2:02 PM MDTTornado WarningCYSPlatte33 min
Sep 1, 2:20 PM MDTTornado WarningCYSGoshen30 min
Sep 1, 2:39 PM MDTTornado WarningCYSGoshen31 min
Sep 1, 2:48 PM MDTSevere Thunderstorm WarningCYSGoshen32 min
Sep 1, 2:51 PM MDTTornado WarningCYSGoshen34 min
Sep 1, 3:26 PM MDTSevere Thunderstorm WarningCYSGoshen44 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.